Pancreas Cancer Discussion Page:
An Unmoderated Forum
*
 
Support pancreas research*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions.
FULL DISCLAIMER

Pancreas Cancer

Swelling was posted 06/30/1998 11:33 am by Ilene
E-mail Address: iqpq1@ix.netcom.com

Message Text
My friend, Lynn, was diagnosed with advanced inoperable pancreatic cancer last July. She was treated with merimistat for 7 weeks and then was switched to Gemsar which she is still on. When she was diagnosed there was some metastisis to the liver. Since treatement there's been somewhat of a reduction in the metastisis of the liver. She also switched to a macrobiotic with fish, no sugar, no dairy diet in conjunction with vitamin and mineral supplements. Up until the last 2 months she was building her strength back up and gaining weight. About 2 months ago she started swelling in her arms and legs. She hurt and ached and gained about 20 lbs. She's been treated with lasix and aldactone. It worked at first but now her doctors seem perplexed. They think she is suffering from malabsorption of protein which might be a side effect of the Gemsar. They have started her on TPN (hyper-alimentation). She started this Saturday. When I spoke to her this morning she said she's started swelling again. Her muscles ached in her legs, thighs and arms- no fever. She's concerned about a couple of things- 1) the use of sugars in the TPN solution. She says she's worked so hard for the last year and hates to think that this could ruin her results from diet chnge. Her husband is working with the oncologist, nutritionist and gastroenterologist to change the solution. 2) the swelling 3) that no one really knows what's going on. She's tired and depressed. Has anyone experienced anything like this or heard of anything like this? (Not the tiredness and depression but the swelling!) Any info would be greatly appreciated. Sincerely,Ilene

Reply to this message | Return to Main Message List
Responses

*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions.
FULL DISCLAIMER


Pancreas Home | Surgical | Medical | Basic Sci | Docs | Registry | FAQ | Appts | Chat

Feedback | Pathology Home | Oncology Center Home | Search
Copyright © 2020 The Johns Hopkins University, Baltimore, Maryland
Last Modified: 11/11/2002 10:50 am